Alert archive / West Virginia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 113, NWS Charleston, WV

August 5, 2010McDowell County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Aug 5, 2010, 3:32 PM EDT for McDowell County, West Virginia. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 5, 2010, 3:32 PM EDT (19:32 UTC)
Expired
Aug 5, 2010, 4:15 PM EDT
In force
43 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

County McDowell County, WV

The radar

The Charleston,WV radar (KRLX), 111 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 5, 3:55 PM EDTTSTM WND DMGWelch, WVTREES DOWN, POWER LINES DOWN, AND POWER OUTAGES THROUGHOUT THE COUNTY.
Aug 5, 4:05 PM EDTTSTM WND DMGAnawalt, WVROOF DAMAGED ON A HOME, TREES DOWN, AND POWER LINES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 5, 10:38 AM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 7.5 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2010-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1963 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2010-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1963 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
667 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

387 
WUUS51 KRLX 051932
SVRRLX
WVC047-052015-
/O.NEW.KRLX.SV.W.0113.100805T1932Z-100805T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
332 PM EDT THU AUG 5 2010

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCDOWELL COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF WELCH...

* UNTIL 415 PM EDT

* AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM WELCH TO 6 MILES WEST OF WELCH TO 6 MILES WEST OF WAR.
  THE STORMS WERE MOVING EAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  NORTHFORK AND GARY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CLOUD TO GROUND 
LIGHTNING CAN CAUSE DAMAGE AND POWER OUTAGES.

ASSOCIATED DOWNPOURS SHOULD BE BRIEF IN DURATION...BUT MAY STILL
CAUSE SHORT DURATION STREET FLOODING.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 6 PM.

&&

LAT...LON 3723 8171 3725 8174 3727 8176 3729 8180
      3728 8181 3730 8185 3732 8186 3738 8192
      3747 8178 3748 8153 3742 8130 3730 8139
      3720 8156
TIME...MOT...LOC 1931Z 292DEG 21KT 3746 8151 3742 8167
          3731 8176

$$

22
2 follow-up statements
609 
WWUS51 KRLX 051952
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
352 PM EDT THU AUG 5 2010

WVC047-052015-
/O.CON.KRLX.SV.W.0113.000000T0000Z-100805T2015Z/
MCDOWELL WV-
352 PM EDT THU AUG 5 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR MCDOWELL COUNTY...

AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR ANAWALT...OR 11 MILES
SOUTHEAST OF WELCH...MOVING EAST AT 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT
THURSDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
VIRGINIA AND CENTRAL WEST VIRGINIA.

&&

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3723 8171 3725 8174 3727 8176 3729 8180
      3728 8181 3730 8185 3732 8186 3738 8192
      3747 8178 3748 8153 3742 8130 3730 8139
      3720 8156
TIME...MOT...LOC 1952Z 282DEG 36KT 3733 8137

$$

JDENT
822 
WWUS51 KRLX 052015
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
415 PM EDT THU AUG 5 2010

WVC047-052025-
/O.EXP.KRLX.SV.W.0113.000000T0000Z-100805T2015Z/
MCDOWELL WV-
415 PM EDT THU AUG 5 2010

...THE SEVERE THUNDERSTORM WARNING FOR MCDOWELL COUNTY HAS EXPIRED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH
PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. THEREFORE...
THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT
THURSDAY EVENING FOR CENTRAL VIRGINIA AND CENTRAL WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3723 8171 3725 8174 3727 8176 3729 8180
      3728 8181 3730 8185 3732 8186 3738 8192
      3747 8178 3748 8153 3742 8130 3730 8139
      3720 8156
TIME...MOT...LOC 1952Z 282DEG 36KT 3733 8137

$$

JDENT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 2:32 PM EDT, 1 hour earlier.

Area forecast discussion, Aug 5, 2:32 PM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
232 PM EDT THU AUG 5 2010

.SYNOPSIS...
COLD FRONT PUSHES THROUGH OVERNIGHT. HIGH PRESSURE WITH DRY AND
COOLER AIR WILL FOLLOW FOR FRIDAY AND THE WEEKEND.

&&

.NEAR TERM /THROUGH FRIDAY/...
NASTY PREFRONTAL QLCS CONTINUES TO RACE EASTWARD ACROSS KANAWHA VALLEY.
WITH AMOUNT OF SUN EARLIER ACROSS CENTRAL AND SOUTHERN
AREAS...DESTABILIZATION OCCURRED RAPIDLY...HELPING THE LONGEVITY
OF THIS QLCS. NUMEROUS REPORTS OF TREES DOWN IN ITS WAKE...WITH
SEVERAL RECORDED GUSTS BETWEEN 45 AND 65MPH. HAVE QLCS MAINTAINING
ITS INTENSITY GIVEN AMOUNT OF INSTABILITY AHEAD OF IT. NORTHERN
END LOOKS TO ROLL THRU EKN BETWEEN 1930 AND 20Z...WITH DAMAGING
WINDS POSSIBLE.

EXPECT FURTHER DEVELOPMENT INTO AFTN HRS HEADING SOUTH
INTO SOUTHERN MNTS AND SW VA...WHERE LCL HI RES MODELS SHOW AREA
OF DEFORMATION INTERACTING WITH OUTFLOW BOUNDARIES. ONE SUCH
BOUNDARY CROSSING KANAWHA VALLEY ATTM AND THIS COULD SERVE AS
ADDITIONAL FOCUS FOR CONVECTION AS IT MOVES SE INTO AFTN HRS.
REWORKED POPS TO INSERT CAT POPS JUST AHEAD OF FRONT AND WHERE
QLCS IS EXPECTED TO TRACK INTO AFTN HRS.

COLD FRONT AS OF 18Z LOCATED ON DOORSTEP OF CWA IN SE OH. COLD
FRONT WILL PUSH THRU THIS EVENING...AND EXIT SW VA BY SUNRISE
FRIDAY. SOME LOW STRATUS COULD DEVELOP ALONG MTNS TONIGHT AS LOW
LEVEL MOISTURE GETS TRAPPED BELOW INVERSION. ANY STRATUS
FORMATION COULD WREAK HAVOC ON FG FORMATION. BELIEVE AREAS CLOSER
TO OH RVR AND SE OH STAND THE BEST CHANCE OF RECEIVING IFR FG BY
MORNING.

WILL GO AHEAD AND CHOP OFF SE OH AND NORTHERN WV FROM FLASH FLOOD WATCH.
SVR WATCH 547 WILL ALSO BE TRIMMED DOWN SHORTLY.

FG AND ANY STRATUS WILL LIFT BY 14Z...MAYBE HANGING ON
TILL 15Z ACROSS THE MTNS BEFORE MIXING OUT.

SFC HIGH BUILDS IN FROM NORTH FRIDAY...WITH ONLY SOME 4KFT CU
EXPECTED...MOST ABUNDANT ACROSS THE SOUTH.

ROLLED CLOSE TO INHERITED TEMPS FOR TONIGHT WHICH KEEPS THINGS
MUGGY ACROSS SOUTH. DEWPOINT GRADIENT WILL LAG...WITH DRIER AIR BEING
FELT MORE INTO FRIDAY AFTN. WENT CLOSE TO LCL MOS/MET FOR HIGHS
FRIDAY. AGAIN MAV APPEARS TO BE TOO WARM. GENERALLY LOOKING AT MID
80S SOUTH...TO LWR 80S NORTH.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
THE WEEKEND IS LOOKING VERY PLEASANT ATTM WITH AN UPPER LEVEL RIDGE
MOVING EASTWARD TOWARD OUR AREA AND SURFACE PRESSURE TAKING UP
RESIDENCE IN OUR AREA.  THE HIGH PRESSURE WILL KEEP THE MAJORITY OF
THE WEEKEND DRY WITH SUNNY SKIES AND CU DEVELOPMENT IN THE
AFTERNOON.  EXPECTING DAYTIME MAX TEMPS IN THE LOWLANDS TO REACH
INTO THE MID 80S ON SATURDAY AND INTO THE UPPER 80S AND LOW 90S ON
SUNDAY...WITH OVERNIGHT LOWS IN THE UPPER 50S TO LOWER 60S.  KEPT
THE MAX AND MIN TEMPS NEAR GUIDANCE ALLOWING FOR EXTRA COOLING AT
NIGHT AND WARMING DURING THE DAY WITH THE RELATIVELY CLEAR SKIES.

&&

LONG TERM /MONDAY THROUGH THURSDAY/...
HIGH PRESSURE WILL CONTINUE TO DOMINATE THE WEATHER PATTERN LEADING
TO A MOSTLY DRY AND HOT LONG TERM FORECAST.  WENT WITH AN EVEN
MIXTURE OF THE ECMWF AND GFS THROUGH MONDAY...BUT THEN RELIED
HEAVILY ON THE ECMWF FOR THE REMAINDER OF THE FORECAST PERIOD.  THE
TWO MODELS HAD REASONABLE AGREEMENT THROUGH MONDAY BUT THEN THEIR
SOLUTIONS DIVERGED SIGNIFICANTLY BEGINNING WITH DAY 5.  DECIDED TO
STICK WITH THE ECMWF DUE TO HPCS CONFIDENCE IN ITS SOLUTION AND DUE
TO THE MODELS CONSISTENCY.

THAT BEING SAID...EXPECTING DRY CONDITIONS THROUGH TUESDAY NIGHT
WITH HIGH PRESSURE DOMINATING.  A WEAKENING COLD FRONT WILL MOVE
SOUTHEAST INTO OUR AREA WEDNESDAY MORNING BRINGING A FEW SHOWERS
INTO OUR AREA.  ONLY HAVE A SLIGHT CHANCE FOR RAIN AND STORMS IN THE
FORECAST FOR WEDNESDAY DUE TO MODEL DISAGREEMENTS ABOUT THE COLD
FRONTS POSITION AND WHETHER OR NOT IT WILL MAKE IT INTO OUR CWA.
ANOTHER SLIGHT CHANCE OF RAIN AND STORMS COMES THURSDAY EVENING IN
THE EASTERN HIGH TERRAIN. A MORE WIDESPREAD CHANCE OF RAIN WILL
ARRIVE FRIDAY AFTERNOON...BUT HAVE LOW CONFIDENCE IN THIS SCENARIO
AS IT IS VERY LATE IN THE PERIOD.

FOR TEMPERATURES WENT WITH HPC GUIDANCE AS A BASE AND TWEAKED THE
TEMPS DOWN ACCORDINGLY...AS THE MAX AND MINS SEEMED RELATIVELY HIGH
ACROSS THE BOARD.  DAYTIME MAX TEMPS FROM HPC WERE ESPECIALLY
WARM...LOWERED THEM CONSIDERABLY BUT STILL ANTICIPATING DAYTIME MAX
TEMPS CLOSE TO OR EXCEEDING 90 DEGREES IN THE LOWLANDS THROUGHOUT
THE EXTENDED.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
18Z THURSDAY THRU 18Z FRIDAY...
QLCS MOVING THRU KANAWHA VALLEY AS OF 18Z. DAMAGING WIND GUSTS TO
60MPH POSSIBLE AS KRLX HAS JUST EXPERIENCED. KEKN MAY BE IN LINE
BY 1930Z FOR POSSIBLE DAMAGING WINDS. WILL EVALUATE FOR AMENDMENT
SHOULD QLCS MAINTAIN INTENSITY OVER NEXT HOUR. OTHERWISE HAVE
TEMPO GROUP AT KBKW FOR IFR IN CONVECTION THIS AFTN. ADDITIONAL
ROUNDS OF CONVECTION EXPECTED ACROSS SOUTHERN MTNS AND SW VA LATER
THIS AFTN. BRIEF IFR CONDITIONS AND GUSTY WINDS IN ANY
CONVECTION...WITH STRONGER GUSTS IN AFOREMENTIONED QLCS.

COLD FRONT WILL PUSH THRU THIS EVENING...AND EXIT SW VA BY SUNRISE
FRIDAY. SOME LOW STRATUS COULD DEVELOP ALONG MTNS TONIGHT AS LOW
LEVEL MOISTURE GETS TRAPPED BELOW INVERSION. HAVE IFR CEILINGS FOR
KEKN LATE TONIGHT. ANY STRATUS FORMATION COULD WREAK HAVOC ON FG
FORMATION. BELIEVE AREAS CLOSER TO OH RVR AND SE OH STAND THE BEST
CHANCE OF RECEIVING IFR FG BY MORNING. FOR NOW KEPT IFR FG AT MOST
TAF SITES.

FG AND ANY STRATUS WILL LIFT BY 14Z...MAYBE HANGING ON TILL 15Z
ACROSS THE MTNS BEFORE MIXING OUT.

SFC HIGH BUILDS IN FROM NORTH FRIDAY...WITH ONLY SOME 4KFT CU
EXPECTED...MOST ABUNDANT ACROSS THE SOUTH.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY...

FORECAST CONFIDENCE: MEDIUM ON TIMING AND LOCATIONS AFFECTED BY
QLCS. MEDIUM ON ADDITIONAL CONVECTION ACROSS THE SOUTH. LOW AS
FAR AS EXTENT OF ANY STRATUS ACROSS MTNS OVERNIGHT. LOW ON EXTENT
OF FG FORMATION EAST OF OH RVR.

ALTERNATE SCENARIOS: FG COULD BE MORE EXTENSIVE SHOULD STRATUS NOT
MATERIALIZE AND A MAINLY CLR SKY DOMINATES.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                              THU 08/05/10
UTC 1HRLY       06   07   08   09   10   11   12   13   14   15
16   17 EDT 1HRLY       02   03   04   05   06   07   08   09   10
11   12   13 CRW CONSISTENCY  M    M    M    M    M    M    M
H    H    H    H    H HTS CONSISTENCY  M    M    M    M    M    M
M    M    H    H    H    M BKW CONSISTENCY  H    H    H    H    H
H    H    H    H    H    H    H EKN CONSISTENCY  L    L    L    L
M    L    M    H    H    H    H    H PKB CONSISTENCY  M    L    M
M    M    L    L    M    M    M    H    M CKB CONSISTENCY  M    M
M    M    M    M    M    M    M    M    H    M

AFTER 18Z FRIDAY...
IFR POSSIBLE IN FOG FRIDAY NIGHT.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JEM/30
NEAR TERM...30
SHORT TERM...JEM
LONG TERM...JEM
AVIATION...30
Hazardous weather outlook, Aug 5, 10:45 AM EDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
1045 AM EDT THU AUG 5 2010

KYZ101>103-105-OHZ083-086-087-VAZ003-004-WVZ005>008-013>016-018-
024>030-033>040-046-047-061445-
GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-GALLIA-LAWRENCE OH-
DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM-
KANAWHA-ROANE-CALHOUN-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-
MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
POCAHONTAS-RANDOLPH-
1045 AM EDT THU AUG 5 2010

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 574 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

OHZ066-067-075-076-084-085-WVZ009>011-019-020-031-032-061445-
PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-MEIGS-WOOD-PLEASANTS-TYLER-
RITCHIE-DODDRIDGE-HARRISON-TAYLOR-
1045 AM EDT THU AUG 5 2010

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST
VIRGINIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER EXPECT AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

WVZ017-061445-
WIRT-
1045 AM EDT THU AUG 5 2010

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 574 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, Aug 5, 2:58 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
258 PM EDT THU AUG 05 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     GRANTSVILLE             38.92N 81.09W
08/05/2010                   CALHOUN            WV   DEPT OF HIGHWAYS

            TREE DOWN ACROSS HOG KNOB ROAD OFF OF STATE ROUTE 5

&&

JAMIEM
Local storm report, Aug 5, 3:04 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
304 PM EDT THU AUG 05 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND DMG     2 NW SHARON             38.19N 81.48W
08/05/2010                   KANAWHA            WV   DEPT OF HIGHWAYS

            BLEW RUBBER ROOF OFF TURNPIKE TOLL BOOTH CANOPY AT DRY
            BRANCH.

&&

JDENT
Local storm report, Aug 5, 3:12 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
312 PM EDT THU AUG 05 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0246 PM     TSTM WND DMG     PINEVILLE               37.59N 81.54W
08/05/2010                   WYOMING            WV   COUNTY OFFICIAL

            TREES AND POWER LINES DOWN.

&&

JDENT
Local storm report, Aug 5, 3:19 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
319 PM EDT THU AUG 05 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     WEBSTER SPRINGS         38.48N 80.41W
08/05/2010                   WEBSTER            WV   DEPT OF HIGHWAYS

            ONE TREE DOWN ON BERGOO ROAD

&&

JAMIEM
Local storm report, Aug 5, 3:30 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
330 PM EDT THU AUG 05 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 PM     TSTM WND DMG     WEBSTER SPRINGS         38.48N 80.41W
08/05/2010                   WEBSTER            WV   COUNTY OFFICIAL

            TREES AND POWER LINES DOWN BLOCKING BOTH LANES ON RT 20
            SOUTH OF WEBSTER SPRINGS

&&

JAMIEM
Local storm report, Aug 5, 3:32 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
332 PM EDT THU AUG 05 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0249 PM     TSTM WND DMG     CAMDEN ON GAULEY        38.37N 80.60W
08/05/2010                   WEBSTER            WV   COUNTY OFFICIAL

            TREES AND POWER LINES DOWN BLOCKING BOTH LANES OFF OF
            ROUTE 20 ON ERBACON ROAD

&&

JAMIEM

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 10:15 PM EDTFlash Flood WatchRLXBarbour, Boone, Braxton, Cabell, Calhoun, Clay and 22 more19 hr
Aug 5, 11:31 AM EDTSevere Thunderstorm WarningRLXWayne89 min
Aug 5, 12:34 PM EDTSevere Thunderstorm WarningRLXCabell, Lincoln, Mason, Putnam, Wayne71 min
Aug 5, 1:23 PM EDTSevere Thunderstorm WarningRLXBoone, Clay, Fayette, Jackson, Kanawha, Lincoln and 4 more67 min
Aug 5, 1:51 PM EDTSevere Thunderstorm WarningRLXBoone, Fayette, Lincoln, Logan, McDowell, Mingo and 2 more84 min
Aug 5, 2:08 PM EDTSevere Thunderstorm WarningRLXBraxton, Calhoun, Clay, Fayette, Gilmer, Lewis and 4 more82 min
Aug 5, 2:46 PM EDTSevere Thunderstorm WarningRLXBarbour, Pocahontas, Randolph, Upshur89 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.